Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 97, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2001, 1:39 AM CDT for Emmons County, North Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2001, 1:39 AM CDT (06:39 UTC)
- Expired
- Jul 19, 2001, 2:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 86 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2623 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 190640 SVRBIS NDC029-190730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 139 AM CDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 230 AM CDT * AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF WESTFIELD...OR ABOUT 55 MILES SOUTH OF BISMARCK...MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE STRASBURG AND HAGUE IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4611 10065 4594 10050 4596 9988 4620 9991
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:40 PM CDT, 10 hours 59 minutes earlier.
Area forecast discussion, Jul 18, 2:40 PM CDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT WED JUL 18 2001 AREA RADARS AND SATELLITE INDICATE SCATTERED THUNDERSTORMS IN EASTERN MONTANA MOVING NORTHEAST WITH AN UPPER LEVEL VORT MAX. DEWPOINTS IN WESTERN ND ARE IN THE UPPER 50S AND LOWER 60S WITH DEWPOINTS IN THE LOWER 70S IN CENTRAL ND. AN INVERTED TROUGH IS JUST EAST OF A LINE FROM MINOT TO BISMARCK. THE INDICIES INDICATE INSTABILITY ACROSS THE FORECAST AREA. CONSEQUENTLY EXPECT THUNDERSTORMS ACROSS THE REGION AGAIN THIS EVENING...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS GREATEST ALONG AND EAST OF THE TROUGH. WITH THE UPPER LEVEL RIDGE EAST OF THE STATE AND AN UPPER LEVEL TROUGH TO THUE WEST THROUGH THE WEEKEND...DON'T SEE AN END TO THE CONVECTIVE POTENTIAL UNTIL MONDAY. MOS SEEMS TO BE A LITTLE WARM ON HIGHS AND WILL TREND TOWARD AVN. .BIS...NONE. TSW
In the hours before
Local storm report, Jul 18, 10:07 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 3 W BOWMAN ND 1.75 INCH HAIL
07/18/01 BOWMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 18, 10:19 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM ASHLEY ND 1.75 INCH HAIL
07/18/01 MCINTOSH REPORTED BY PUBLIC.
@RUKWBCeKDENWWUS30 KBIS 190319
LSRBIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM ASHLEY ND 1.75 INCH HAIL
07/18/01 MCINTOSH REPORTED BY PUBLIC.Special weather statement, Jul 18, 11:00 PM CDT, 2 hours 39 minutes before
NDZ001-002-009-010-017-031-190415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1100 PM CDT WED JUL 18 2001 ...THE SEVERE THUNDERSTORM WATCH HAS ENDED... THERE CONTINUES TO BEu A CHANCE OF THUNDERSTORMS TONIGHT...BUT ANY THAT DEVELOP SHOULD NOT BE SEVERE. TSW
Local storm report, Jul 19, 12:02 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1104 PM MONANGO ND .75 INCH HAIL
07/18/01 DICKEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1111 PM HETTINGER ARPT ND 72 MPH TSTM GUST
07/18/01 ADAMS REPORTED BY ASOS.
JP MARTIN
CORRECTION WAS TO DATE/TIME STAMP AT TOP FROM 1202 PM TO 1202 AMLocal storm report, Jul 19, 12:03 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1202 PM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1104 PM MONANGO ND .75 INCH HAIL
07/18/01 DICKEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1111 PM HETTINGER ARPT ND 72 MPH TSTM GUST
07/18/01 ADAMS REPORTED BY ASOS.Local storm report, Jul 19, 1:21 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1104 PM MONANGO ND .75 INCH HAIL
07/18/01 DICKEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1111 PM HETTINGER ARPT ND 72 MPH TSTM GUST
07/18/01 ADAMS REPORTED BY ASOS.
JP MARTIN
CORRECTION WAS TO DATE/TIME STAMP AT TOP FROM 1202 PM TO 1202 AMThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:20 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 55 min |
| Jul 18, 8:16 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| Jul 18, 8:23 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 67 min |
| Jul 18, 8:25 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Jul 18, 8:52 PM CDT | Tornado Warning | BIS | LaMoure, Stutsman | 38 min |
| Jul 18, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 64 min |
| Jul 18, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 62 min |
| Jul 18, 9:30 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 45 min |
| Jul 18, 10:07 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 53 min |
| Jul 18, 10:30 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 60 min |
| Jul 18, 10:49 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 56 min |
| Jul 18, 10:59 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 31 min |
| Jul 18, 11:31 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 44 min |
| Jul 19, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 59 min |
| Jul 19, 3:35 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 55 min |
| Jul 19, 3:58 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 62 min |
| Jul 19, 3:03 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 19, 4:05 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jul 19, 4:43 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 62 min |
| Jul 19, 5:15 PM CDT | Tornado Warning | BIS | Burke, Mountrail | 45 min |
| Jul 19, 5:31 PM CDT | Tornado Warning | BIS | Ward | 29 min |
| Jul 19, 6:00 PM CDT | Tornado Warning | BIS | Ward | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.